I've been on Ortho Tri-Cyclen Lo for 3 years, and I've never had any problems or side effects from it.
For a long time now (over a year) I've noticed that whenever I wash my hair, I shed a LOT more than I used to when I was younger. This only happens when I wash my hair, and I notice I shed more when I go longer without washing.
I have wavy hair and I don't straighten it or use heat tools on it. I take good care of my hair in general.
During my last pap (December of last year) I asked my doctor about the shedding and she said the pill doesn't cause hair loss and it might be stress, but I googled it (which I know I shouldn't do) and apparently, some BC pills DO cause hair shedding. From what I read, Ortho is actually one of the better pills and it has the lowest level of androgen which means it causes the least amount of shedding.
I asked a friend and she said that the reason I shed so much more is probably because I wear my hair natural and I don't really brush it, so my hairs stay trapped in my head and come out when I wash my hair. It seemed to make sense at the time, because right around the time I started the pill, I stopped straightening my hair.
The reason I continue to be worried is that I feel like there is less hair on my head. I don't have bald spots, but whenever I hold my hair up, like in a ponytail, it feels like there's less of it. I've tried to remember if my hair was always like this but I can't. I don't think it was or else I wouldn't think anything out of the ordinary is going on.
So I guess my question is, is there really a connection between BC pills and hair loss, and if so, is Ortho tri-cyclen Lo my best option?
Posts: 21 | From: Florida | Registered: Mar 2011
| IP: Logged |
I have never heard of a connection between BC pills and hair loss, but if it WAS causing that you would notice bald spots or spots where your hair was thinning a lot and you could see more of your scalp than other parts. It is normal for people to lose a LOT of hair everyday, and you can see it more if you have longer or thicker hair. It does tend to stay on your scalp until you brush it or wash it, so if you go longer without doing that you will see more when you do wash/brush.
Likely you are just noticing more of the hair in your shower that used to be in your brush and it is just a coincidence that it happened at the same time you are taking BC.
-------------------- ~Kat Scarleteen Volunteer
Humans are allergic to change. They love to say, "We've always done it this way." I try to fight that. That's why I have a clock on my wall that runs counter-clockwise. - Grace Hopper Posts: 851 | From: Seattle | Registered: Apr 2009
| IP: Logged |
Copyright 1998, 2013 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.